Author Topic: Combined SSRI and BZD Withdrawal.  (Read 513 times)

[Buddie]

Combined SSRI and BZD Withdrawal.
« on: September 25, 2021, 06:09:25 pm »
I took Sertraline 200mg and Clonazepam 2mg for about 1.5 years. I decided to stop taking them, because of tolerance and side effects.

Although, I did taper off Sertraline...reducing by 50mg every week. I think, I developed antidepressant withdrawal syndrome. But, its hard to say for sure, since, I was tapering Clonazepam too at the same time...

So, I have now started taking fluoxetine 20mg. (Severity of Brain Zaps decreased after starting fluoxetine) I will take it for 7 days. And, I have switched from Clonazepam to Diazepam (Not sure if that's a good idea)...I am currently taking 7.5 mg of Valium...I am so confused, so much conflicting information, even the doctors I have visited cant agree on anything...

What do I do?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #1 on: September 25, 2021, 06:16:34 pm »
What was your dose of Clonazepam when you made the cross to 7.5 mgs Valium and how long did you take to cross over?  How long has it been since you made the switch? 

Are you planning to stop the fluoxetine after 7 days?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #2 on: September 25, 2021, 06:21:43 pm »
Just my personal opinion here, but I really wouldn't just take the fluoxetine for 7 days. There's no point, only damage. You'll be taking them long enough to get ome of the side effects you experience during the early days of ssri use, but with none of the benefits.

I wanna stress that this is just me, but I'd personally stay on the fluoxetine during your taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #3 on: September 25, 2021, 06:39:33 pm »
What was your dose of Clonazepam when you made the cross to 7.5 mgs Valium and how long did you take to cross over?  How long has it been since you made the switch? 

Are you planning to stop the fluoxetine after 7 days?

I reduced 0.5 mg Clonazepam every week...so, I went from 2 mg Clonazepam to 0.5 mg in 3 weeks...I switched to Diazepam after being on Clonazepam 0.5 for 1 week, Since, 10 mg V is equivalent to 0.5 mg K...I started at 7.5mg...Its been 5 days on Valium 7.5mg...Symptoms are not too bad...anxiety/insomnia is troubling...but, I can power through it...I believe...

Yes, I am planning to stop Fluoxetine after 7 days...https://academic.oup.com/ijnp/article/11/5/725/968953
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #4 on: September 25, 2021, 06:42:24 pm »
Just my personal opinion here, but I really wouldn't just take the fluoxetine for 7 days. There's no point, only damage. You'll be taking them long enough to get ome of the side effects you experience during the early days of ssri use, but with none of the benefits.

I wanna stress that this is just me, but I'd personally stay on the fluoxetine during your taper.

"On the basis of the Fava et al. (2007) study which reported a high rate of failure of the slow-tapering method, and on the basis of case reports and clinical practice, it seems instead that fluoxetine should have priority in the treatment (and prevention) of SSRI discontinuation syndrome."

"Currently, on the basis of clinical observations, clinicians may find that while SSRI slow tapering often fails to prevent SSRI discontinuation syndrome, fluoxetine may treat it quickly and this is not usually followed by a relapse."

"In these case reports, using 2040 mg/d fluoxetine for 1 wk led to the rapid disappearance (usually in 24 h) of the syndrome, which was rarely followed by a relapse; if the syndrome appeared during the SSRI tapering then the SSRI was switched to fluoxetine; if the syndrome appeared soon after the discontinuation of the SSRI, fluoxetine was started at that time."

https://academic.oup.com/ijnp/article/11/5/725/968953

I based my decision according to this article...I don't know...so confused... :-[
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #5 on: September 25, 2021, 06:54:06 pm »
I dont even know if I had AD Withdrawal...or, I just confused it with BZD Withdrawal...I am taking fluoxetine for 7 days as a precaution
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #6 on: September 25, 2021, 06:59:27 pm »
Your taper and cross have been very fast but if you're functional and letting your symptoms guide you then I guess you're going about this the way you need to.  I worry that you haven't allowed enough time for the Valium to build up in your system by doing a slower crossover but time will tell.

I've not heard of the studies concerning fluoxetine but if you're comfortable with your research then it might be the way to go.  I'll typically suggest tapering only one medication at a time so you can know what is causing what but we've had members taper more than one.  I hope you'll keep us posted on your progress, if it helps then it would be great to read what you have to say so others can benefit.

Just saw your last post, I always assume its benzo withdrawal especially when I see past benzo use, I believe you've used Xanax in the past?  We've seen anecdotal evidence that with each cessation the symptoms will be worse the next time.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #7 on: September 25, 2021, 07:20:00 pm »
Yes, I have withdrawn from Xanax 2 times before cold turkey...the first time I recovered completely in 4 days...had used 2-3mg regularly for 3-4 months maybe even longer cant remember exactly...this time its worse and taking a lot longer...my doctor knew about this..he said Clonazepam is easy to quit, dont worry..and I believed him..that was stupid...I regret it now..
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #8 on: September 25, 2021, 07:25:16 pm »
Many can quit these drugs with little to no problem as you were able to do so this gives the medical community a false sense of the difficulty waiting for those who have done this repeatedly or for those who will suffer even without previous experience.  Not enough is understood or recognized by many of our medical practitioners.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Combined SSRI and BZD Withdrawal.
« Reply #9 on: September 25, 2021, 07:33:55 pm »
I also have bipolar and borderline personality disorder...so, it sometimes trigger a manic episode, that is euphoric...which makes the withdrawal less uncomfortable
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.